MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22161
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When they are straightening the stent a wire will not pass through freely due to kinks in the stent.They are not sure if the whole batch is affected "as per complaint form": when straightening the stent a wire will not pass through freely due to kinks in stent.This is the second time with this type of stent this has occurred.Unfortunately the first one was discarded, we are not sure if the whole batch is affected : zimmon biliary stent, ref zso-7-4, lot no.C1546479.We have the faulty one in the office if you require it returned to be examined.Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.
 
Event or Problem Description
When they are straightening the stent a wire will not pass through freely due to kinks in the stent.They are not sure if the whole batch is affected "as per complaint form": when straightening the stent a wire will not pass through freely due to kinks in stent.This is the second time with this type of stent this has occurred.Unfortunately the first one was discarded, we are not sure if the whole batch is affected : zimmon biliary stent, ref zso-7-4, lot no.C1546479.We have the faulty one in the office if you require it returned to be examined.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of (b)(4) (importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4), importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When they are straightening the stent a wire will not pass through freely due to kinks in the stent.They are not sure if the whole batch is affected "as per complaint form": when straightening the stent a wire will not pass through freely due to kinks in stent.This is the second time with this type of stent this has occurred.Unfortunately the first one was discarded, we are not sure if the whole batch is affected: zimmon biliary stent, ref zso-7-4, lot no.C1546479.We have the faulty one in the office if you require it returned to be examined.Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: ed sutkowski cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: please note there are two files open in relation to this complaint.For details of the second investigation, please refer to pr (b)(4).Pr (b)(4) was created to capture a similar event that occurred at the same facility some time before this complaint.The complaint facility did not report this event at the time of occurrence and discarded the complaint device.Cirl only became aware of this event when pr (b)(4) was logged and requested that an additional complaint file (pr (b)(4)) be opened to capture this event (ref.Att.'pr (b)(4)_manufacturer additional pr confirmation').The zso-7-4 device of lot number c1546479 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 09 may 2019.A kink was observed on the 04th porthole at the tapered end of the stent and on the 03rd and 05th portholes at the non-tapered end of the stent.The straightener was returned on the stent in the incorrect orientation.Document review prior to distribution zso-7-4 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for zso-7-4 of lot number c1546479 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date there is no evidence to suggest that there are any manufacturing issues associated with lot number c1546479.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0045-6).It should be noted that the ifu states the following: ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to excessive force on the stent as it was straightened to be loaded onto the wire guide.It is possible that excessive force during straightening of the stent caused and/or contributed to the formation of kinks on the stent.Kinks on the stent would have prevented the wire guide from passing through the stent which would have prevented further use of and/or placement of the stent.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When they are straightening the stent a wire will not pass through freely due to kinks in the stent.They are not sure if the whole batch is affected "as per complaint form": when straightening the stent a wire will not pass through freely due to kinks in stent.This is the second time with this type of stent this has occurred.Unfortunately the first one was discarded, we are not sure if the whole batch is affected :- zimmon biliary stent, ref zso-7-4, lot no.C1546479.We have the faulty one in the office if you require it returned to be examined.Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8431470
Report Number3001845648-2019-00111
Device Sequence Number1634113
Product Code FGE
UDI-Device Identifier00827002221611
UDI-Public(01)00827002221611(17)211004(10)C1546479
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Model NumberG22161
Device Catalogue NumberZSO-7-4
Device Lot NumberC1546479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/19/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer02/19/2019
02/19/2019
02/19/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date04/16/2019
05/14/2019
06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1